Alert archive / Georgia / Special Weather Statements in 2019
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 3, 2019, 6:28 PM EDT for Gwinnett County, Georgia. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2019, 6:28 PM EDT (22:28 UTC)
- Expired
- Aug 3, 2019, 7:00 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
County Gwinnett County, GA
The radar
The Atlanta radar (KFFC), 83 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 6:30 PM EDT | TSTM WND DMG | 3 N Mechanicsville, GA | LARGE TREE AND POWERLINES DOWN NEAR THE INTERSECTION OF FRANK NEELY RD AND SPALDING DR IN PEACHTREE CORNERS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.5 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 110 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 901 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
930
WWUS82 KFFC 032228
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
628 PM EDT Sat Aug 3 2019
GAZ033-034-045-032300-
North Fulton GA-DeKalb GA-Gwinnett GA-
628 PM EDT Sat Aug 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...NORTHWESTERN
DEKALB AND WESTERN GWINNETT COUNTIES UNTIL 700 PM EDT...
At 628 PM EDT...a strong thunderstorm was near Norcross, or 14 miles
north of Decatur...moving northeast at 20 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Sandy Springs, Roswell, Johns Creek, Alpharetta, Dunwoody, Duluth,
Suwanee, Lilburn, Norcross, Doraville, Berkeley Lake, Tucker and
Mechanicsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3411 8426 3410 8423 3410 8421 3409 8421
3407 8418 3406 8415 3404 8404 3386 8418
3394 8438 3412 8431
TIME...MOT...LOC 2228Z 204DEG 16KT 3398 8425
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 3, 3:33 PM EDT, 2 hours 55 minutes earlier.
Area forecast discussion, Aug 3, 3:33 PM EDT, 2 hours 55 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 333 PM EDT Sat Aug 3 2019 .SHORT TERM /Tonight through Sunday Night/... Afternoon, diurnally driven, convection a bit "stunted" so far this afternoon across the forecast area. 12Z sounding showed ample moisture and a similar CAPE profile to yesterday. Weak short wave/ mid-level circulation over southeastern Alabama in the base of the stationary upper trough seems to be concentrating the better convection to the west of the forecast area. Still expect at least scattered coverage of convection through the afternoon into the early evening, especially across the west and north. Weak mid-level lapse rates should keep chances for strong to severe thunderstorms fairly limited. Upper trough axis sharpens up a bit over the region Sunday and we should see better coverage of convection. Lapse rates are forecast to be a little steeper, but moderate instability at best and no strong upper forcing should keep severe risk limited once again. Temperatures remain seasonable. 20 .LONG TERM /Monday through Saturday/... Relatively wet/active pattern will continue for at least one more day (Monday), but it does appear that the persistent upper "troughiness" that's been over the region for days will give way to more of a "northwest flow" pattern as we head through the work week. Longwave trough axis expected to finally sweep across the area Monday which will support higher POPs, especially across the southern and eastern counties of our area (basically along and south/east of I-85). Should see some drying / lower chances for convection Tuesday behind this wave, but NW flow brings a piece of energy down across the area Wednesday. Additional upper level disturbances could affect the area Thursday through Saturday, maintaining at least "chance" (30-50%) POPs across the area. Temperatures through the week will be warm but hover around normal for early August. DJN.83 && .AVIATION... 18Z Update... VFR conditions expected across the forecast area through 06Z, outside of scattered convection. Will see areas of MVFR or lower conditions developing 06Z through 14Z, however impacts at the TAF sites will be highly dependent on where the heavier precipitation occurs into this evening. Conditions improving to VFR areawide by 16- 18Z. East winds 4-8kt become more northeast to north and diminish after 00Z then northwest by 10-12Z. //ATL Confidence...18Z Update... Medium to high all elements. 20 && .PRELIMINARY POINT TEMPS/POPS... Athens 70 87 70 87 / 40 60 50 50 Atlanta 73 85 72 87 / 40 70 50 40 Blairsville 62 79 64 81 / 40 60 40 50 Cartersville 69 86 70 88 / 40 70 40 40 Columbus 72 90 72 89 / 40 60 50 50 Gainesville 70 85 70 86 / 40 60 40 40 Macon 71 88 71 89 / 30 60 60 50 Rome 69 88 70 89 / 40 60 40 40 Peachtree City 70 87 70 88 / 40 60 50 40 Vidalia 72 90 73 92 / 30 50 50 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...20 LONG TERM....DJN.83 AVIATION...20
Hazardous weather outlook, Aug 3, 12:02 PM EDT, 6 hours 26 minutes before
Hazardous Weather Outlook...Updated National Weather Service Peachtree City GA 1202 PM EDT Sat Aug 3 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-040915- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1202 PM EDT Sat Aug 3 2019 This Hazardous Weather Outlook is for North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms will develop this afternoon across north and central Georgia. A few storms may become strong to severe with gusty winds, heavy rain, and frequent lightning. Thunderstorms are expected to diminish after sunset this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Scattered to numerous thunderstorms are expected each day. A few storms could become strong to severe with gusty winds, heavy rain, and frequent cloud to ground lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 3, 5:49 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
549 PM EDT Sat Aug 3 2019
GAZ030-031-041-032215-
Polk GA-Haralson GA-Paulding GA-
549 PM EDT Sat Aug 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN POLK...NORTHEASTERN
HARALSON AND WESTERN PAULDING COUNTIES UNTIL 615 PM EDT...
At 549 PM EDT...a strong thunderstorm was over Eubank Lake, or 9
miles northeast of Buchanan. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Cedartown, Rockmart, Aragon, Yorkville, Fish Creek, Felton, Eubank
Lake, Antioch and Van Wert.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3397 8532 3408 8502 3388 8498 3381 8517
TIME...MOT...LOC 2149Z 155DEG 3KT 3392 8512
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Aug 3, 5:51 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
551 PM EDT Sat Aug 3 2019
GAZ066-067-032215-
Troup GA-Meriwether GA-
551 PM EDT Sat Aug 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TROUP AND WESTERN
MERIWETHER COUNTIES UNTIL 615 PM EDT...
At 551 PM EDT...a strong thunderstorm was over Odessadale, or near
Greenville. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Greenville, Hogansville, Warm Springs, Lone Oak, Rocky Mount, Saint
Marks, Raleigh, Mountville, Louise, Odessadale, Stovall, Big Springs,
Durand and Harris City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3290 8462 3287 8488 3316 8500 3319 8465
TIME...MOT...LOC 2151Z 155DEG 3KT 3300 8481
WIND...40MPHSpecial weather statement, Aug 3, 5:57 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
557 PM EDT Sat Aug 3 2019
GAZ043-032230-
Douglas GA-
557 PM EDT Sat Aug 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR DOUGLAS COUNTY UNTIL 630 PM
EDT...
At 557 PM EDT...a strong thunderstorm was over Winston, or near
Douglasville. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Douglasville, Villa Rica, Winston, Lake Val-Do-Mar, Chapel Hill, Bill
Arp and Fairplay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3373 8490 3378 8490 3377 8488 3377 8485
3379 8476 3379 8473 3381 8472 3381 8469
3369 8466 3361 8485 3367 8491 3373 8491
TIME...MOT...LOC 2157Z 155DEG 3KT 3372 8479
WIND...40MPHSpecial weather statement, Aug 3, 6:09 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
609 PM EDT Sat Aug 3 2019
GAZ006-032245-
Fannin GA-
609 PM EDT Sat Aug 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FANNIN COUNTY UNTIL 645
PM EDT...
At 609 PM EDT...a strong thunderstorm was over Blue Ridge. This storm
was nearly stationary.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Blue Ridge, Morganton, Mineral Bluff, Jones Mill, Higdon, Colwell,
Loving and Epworth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3482 8419 3478 8430 3480 8431 3481 8433
3482 8433 3483 8436 3484 8437 3484 8440
3486 8442 3486 8448 3491 8453 3499 8429
3499 8423
TIME...MOT...LOC 2209Z 157DEG 2KT 3486 8433
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Aug 3, 6:22 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
622 PM EDT Sat Aug 3 2019
GAZ037-038-032245-
Oglethorpe GA-Oconee GA-
622 PM EDT Sat Aug 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OGLETHORPE AND
SOUTHEASTERN OCONEE COUNTIES UNTIL 645 PM EDT...
At 622 PM EDT...a strong thunderstorm was near Barnett Shoals, or 8
miles southeast of Watkinsville...moving northwest at 5 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Watkinsville, North High Shoals, Bishop, Maxeys, Dunlap, Barnett
Shoals and Farmington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3374 8322 3376 8328 3373 8330 3371 8338
3376 8346 3381 8348 3382 8353 3390 8338
3387 8336 3387 8333 3386 8333 3385 8328
3390 8324 3395 8328 3397 8326 3377 8316
TIME...MOT...LOC 2222Z 146DEG 5KT 3378 8331
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Aug 3, 6:28 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
628 PM EDT Sat Aug 3 2019
GAZ033-034-045-032300-
North Fulton GA-DeKalb GA-Gwinnett GA-
628 PM EDT Sat Aug 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...NORTHWESTERN
DEKALB AND WESTERN GWINNETT COUNTIES UNTIL 700 PM EDT...
At 628 PM EDT...a strong thunderstorm was near Norcross, or 14 miles
north of Decatur...moving northeast at 20 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Sandy Springs, Roswell, Johns Creek, Alpharetta, Dunwoody, Duluth,
Suwanee, Lilburn, Norcross, Doraville, Berkeley Lake, Tucker and
Mechanicsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3411 8426 3410 8423 3410 8421 3409 8421
3407 8418 3406 8415 3404 8404 3386 8418
3394 8438 3412 8431
TIME...MOT...LOC 2228Z 204DEG 16KT 3398 8425
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 8:16 PM EDT | Special Weather Statement | FFC | Upson | 29 min |
| Aug 2, 8:34 PM EDT | Special Weather Statement | FFC | Morgan | 26 min |
| Aug 3, 4:38 PM EDT | Special Weather Statement | FFC | Heard | 37 min |
| Aug 3, 5:13 PM EDT | Special Weather Statement | FFC | Paulding | 32 min |
| Aug 3, 5:21 PM EDT | Special Weather Statement | FFC | Fannin | 24 min |
| Aug 3, 5:49 PM EDT | Special Weather Statement | FFC | Polk | 26 min |
| Aug 3, 5:51 PM EDT | Special Weather Statement | FFC | Meriwether | 24 min |
| Aug 3, 5:57 PM EDT | Special Weather Statement | FFC | Douglas | 33 min |
| Aug 3, 6:01 PM EDT | Severe Thunderstorm Warning | FFC | Douglas | 29 min |
| Aug 3, 6:05 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether | 25 min |
| Aug 3, 6:09 PM EDT | Special Weather Statement | FFC | Fannin | 36 min |
| Aug 3, 6:22 PM EDT | Special Weather Statement | FFC | Oconee | 23 min |
| Aug 3, 6:30 PM EDT | Special Weather Statement | FFC | Talbot | 30 min |
| Aug 3, 6:32 PM EDT | Special Weather Statement | FFC | Douglas | 28 min |
| Aug 3, 6:33 PM EDT | Special Weather Statement | FFC | Carroll | 27 min |
| Aug 3, 6:36 PM EDT | Special Weather Statement | FFC | Troup | 24 min |
| Aug 3, 6:37 PM EDT | Special Weather Statement | FFC | White | 23 min |
| Aug 3, 6:56 PM EDT | Special Weather Statement | FFC | Douglas | 34 min |
| Aug 3, 7:00 PM EDT | Special Weather Statement | FFC | Murray | 30 min |
| Aug 3, 7:07 PM EDT | Special Weather Statement | FFC | Clayton | 23 min |
| Aug 3, 7:13 PM EDT | Special Weather Statement | FFC | Gwinnett | 32 min |
| Aug 3, 7:15 PM EDT | Special Weather Statement | FFC | Lumpkin | 30 min |
| Aug 3, 7:28 PM EDT | Special Weather Statement | FFC | Morgan | 32 min |
| Aug 3, 7:32 PM EDT | Special Weather Statement | FFC | Rockdale | 28 min |
| Aug 3, 7:34 PM EDT | Special Weather Statement | FFC | Murray | 26 min |
| Aug 3, 7:41 PM EDT | Special Weather Statement | FFC | Coweta | 34 min |
| Aug 3, 7:43 PM EDT | Special Weather Statement | FFC | Fayette | 32 min |
Nearby
Special Weather Statements in Georgia, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.